Skip to main content
Log in

Existence and nonexistence results for a class of fractional boundary value problems

  • Original Research
  • Published:
Journal of Applied Mathematics and Computing Aims and scope Submit manuscript

Abstract

In this paper, we consider a fractional boundary value problem involving Riemann-Liouville fractional derivative and depending on a parameter. we obtain the existence and nonexistence results of positive solutions when the nonlinear term satisfies different requirements of superlinearity, sublinearity and the parameter lies in some intervals.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Podlubny, I.: Fractional Differential Equations. Academic Press, San Diego (1999)

    MATH  Google Scholar 

  2. Ahmeda, E., Elgazzar, A.S.: On fractional order differential equations model for nonlocal epidemics. Physica A 379, 607–614 (2007)

    Article  Google Scholar 

  3. He, J.: Nonlinear oscillation with fractional derivative and its applications. In: International Conference on Vibrating Engineering, Dalian, China, pp. 288–291 (1998)

  4. He, J.: Some applications of nonlinear fractional differential equations and their approximations. Bull. Am. Soc. Inf. Sci. Technol. 15, 86–90 (1999)

    Google Scholar 

  5. He, J.: Approximate analytical solution for seepage flow with fractional derivatives in porous media. Comput. Methods Appl. Mech. Eng. 167, 57–68 (1998)

    Article  MATH  Google Scholar 

  6. Mainardi, F.: Fractional calculus: some basic problems in continuum and statistical mechanics. In: Carpinteri, A., Mainardi, F. (eds.) Fractals and Fractional Calculus in Continuum Mechanics. Springer, New York (1997)

    Google Scholar 

  7. Goodrich, C.S.: On discrete sequential fractional boundary value problems. J. Math. Anal. Appl. 385, 111–124 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  8. Salem, H.A.H.: On the fractional order m-point boundary value problem in reflexive Banach spaces and weak topologies. J. Comput. Appl. Math. 224, 565–572 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  9. Salem, H.A.H.: Fractional order boundary value problem with integral boundary conditions involving Pettis integral. Acta Math. Sci. 31, 661–672 (2011)

    MathSciNet  MATH  Google Scholar 

  10. Yuan, C.: Two positive solutions for (n−1,1)-type semipositone integral boundary value problems for coupled systems of nonlinear fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 17, 930–942 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  11. Caballero, J., Harjani, J., Sadarangani, K.: Positive solutions for a class of singular fractional boundary value problems. Comput. Math. Appl. 62, 1325–1332 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  12. Bai, Z., Zhang, Y.: Solvability of fractional three-point boundary value problems with nonlinear growth. Appl. Math. Comput. 218, 1719–1725 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  13. Wang, X.: Impulsive boundary value problem for nonlinear differential equations of fractional order. Comput. Math. Appl. 62, 2383–2391 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  14. Darwisha, M.A., Ntouyas, S.K.: On initial and boundary value problems for fractional order mixed type functional differential inclusions. Comput. Math. Appl. 59, 1253–1265 (2010)

    Article  MathSciNet  Google Scholar 

  15. Ferreira, R.A.C.: Positive solutions for a class of boundary value problems with fractional q-differences. Comput. Math. Appl. 61, 367–373 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  16. El-Shahed, M., Nieto, J.J.: Nontrivial solutions for a nonlinear multi-point boundary value problem of fractional order. Comput. Math. Appl. 59, 3438–3443 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  17. Wang, Y., Liu, L., Wu, Y.: Positive solutions for a class of fractional boundary value problem with changing sign nonlinearity. Nonlinear Anal. 74, 6434–6441 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  18. Bai, Z., Lü, H.: Positive solutions for boundary value problem of nonlinear fractional differential equation. J. Math. Anal. Appl. 311, 495–505 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  19. Su, X.: Boundary value problem for a coupled system of nonlinear fractional differential equations. Appl. Math. Lett. 22, 64–69 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  20. Ouahab, A.: Some results for fractional boundary value problem of differential inclusions. Nonlinear Anal. 69, 3877–3896 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  21. Chen, A., Chen, Y.: Existence of solutions to anti-periodic boundary value problem for nonlinear fractional differential equations. Differ. Equ. Dyn. Syst. 19, 237–252 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  22. Wang, X.: Impulsive boundary value problem for nonlinear differential equations of fractional order. Comput. Math. Appl. 62, 2383–2391 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  23. Su, X.: Solutions to boundary value problem of fractional order on unbounded domains in a Banach space. Nonlinear Anal. 74, 2844–2852 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  24. Zhang, S.: Positive solution of singular boundary value problem for nonlinear fractional differential equation with nonlinearity that changes sign. Positivity 16, 177–193 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  25. Cui, S.: Existence and nonexistence of positive solutions for singular semilinear elliptic boundary value problems. Nonlinear Anal. 41, 149–176 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  26. Kong, Q.: Existence and nonexistence of solutions of second-order nonlinear boundary value problems. Nonlinear Anal. 66, 2635–2651 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  27. Sun, J., Li, W.: Existence and nonexistence of positive solutions for second-order time scale systems. Nonlinear Anal. 68, 3107–3114 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  28. Wang, J., Gao, W.: Nonexistence of solutions to a quasilinear elliptic problem. Nonlinear Anal. 28, 533–538 (1997)

    Article  MathSciNet  MATH  Google Scholar 

  29. Chhetri, M., Girg, P.: Existence and nonexistence of positive solutions for a class of superlinear semipositone systems. Nonlinear Anal. 71, 4984–4996 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  30. Kelevedjiev, P.: Nonexistence of solutions for two-point boundary value problems. Nonlinear Anal. 22, 225–228 (1994)

    Article  MathSciNet  MATH  Google Scholar 

  31. Tian, Y., Ji, D., Ge, W.: Existence and nonexistence results of impulsive first-order problem with integral boundary condition. Nonlinear Anal. 71, 1250–1262 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  32. Zhao, Z.: Nonexistence and existence of positive solutions for 2nth-order singular superlinear problems with Sturm-Liouville boundary conditions. Acta Math. Sci. 31, 1569–1582 (2011)

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Xiangkui Zhao.

Additional information

Supported by National Natural Science Foundation of China (11001028), Metallurgical Engineering Foundation of the University of Science and Technology Beijing (32001019) and the Fundamental Research Funds for the Central Universities (06108024).

Rights and permissions

Reprints and permissions

About this article

Cite this article

Zhao, X., Chai, C. & Ge, W. Existence and nonexistence results for a class of fractional boundary value problems. J. Appl. Math. Comput. 41, 17–31 (2013). https://doi.org/10.1007/s12190-012-0590-8

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s12190-012-0590-8

Keywords

Mathematics Subject Classification

Navigation